Mississippi, 2005Damaging Wind in Mississippi, March 31, 2005
March 31, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 31, 3:07 PM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Mar 31, 3:07 PM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CST THU MAR 31 2005
.DISCUSSION...
EARLY THIS AFTERNOON THE SURFACE COLD FRONT STRETCHED ACROSS
CENTRAL MISSISSIPPI AND LOUISIANA WITH AN OUTFLOW BOUNDARY NEAR
THE MISSISSIPPI GULF COAST THROUGH NEW ORLEANS. ALOFT THERE WAS A
SHORTWAVE OVER NORTHWEST TEXAS WITH THE SUB-TROPICAL JET OVER THE
NORTHERN GULF AND THE OTHER JET ACROSS TEXAS INTO THE OHIO VALLEY.
THE PRECIP WATER VALUE FROM THE 18Z KSIL SOUNDING WAS 1.50 INCHES
WITH AN LI OF -4.3. THE OUTFLOW BOUNDARY THAT PUSHES SOUTHWARD
ACROSS MOST OF OUR AREA...COUPLED WITH EXTENSIVE CLOUD COVER
PREVENTING MORE SOLAR HEATING...HAS LIMITED AFTERNOON CONVECTION
ACROSS OUR AREA. IF THE CLOUD COVER BREAKS OVER THE NEXT FEW
HOURS IN SOME AREAS...THE EXTRA HEATING COULD LEAD TO SOME STRONG
TO SEVERE THUNDERSTORMS DEVELOPING ACROSS THE PCWA. THE MAIN
THREATS WOULD BE HAIL AND WINDS.
LATER IN THE EVENING THE SURFACE LOW DEVELOPING ALONG THE COLD
FRONT WILL PULL INTO MISSISSIPPI AND ALABAMA...BEGINNING TO DRAG
THE COLD FRONT THROUGH SOUTHEASTERN LOUISIANA AND COASTAL
MISSISSIPPI. THE ADDITION OF THE SHARP TROUGH DROPPING INTO THE
LOWER MISSISSIPPI VALLEY WILL AID IN THUNDERSTORM DEVELOPMENT WITH
THE POTENTIAL FOR STRONG WINDS AND FLOODING. THE FRONT WILL MOVE
THROUGH MOST OF THE PCWA BY LATE FRIDAY MORNING...WITH HIGH
PRESSURE BUILDING INTO THE AREA FOR THE WEEKEND INTO EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 69 46 68 / 80 30 0 0
BTR 64 70 48 68 / 80 30 0 0
MSY 68 74 51 68 / 80 30 0 0
GPT 68 74 48 69 / 80 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
25
Hazardous weather outlook, Mar 31, 8:29 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 PM CST THU MAR 31 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011330-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
829 PM CST THU MAR 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TONIGHT
...A SLIGHTT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...
AN OUTFLOW BOUNDARY REMAINS OVER SOUTHEAST LOUISIANA AND SOUTH
MISISSSPPI THIS EVENING. THIS BOUNDARY...COMBINED WITH AMPLE LOW
LEVEL WARMTH AND HUMIDITY...AND AN APPROACHING UPPER LEVEL LOW
PRESSURE SYSTEM HAVE ALLOWED NUMEROUS STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP OVER THE REGION THIS EVENING. THIS TREND WILL CONTINUE
INTO TONIGHT...AS A SURFACE LOW DEVELOPS OVER SOUTHWEST LOUISIANA AND
TRACKS INTO CENTRAL MISSISSIPPI. STRONG LOW LEVEL WINDS WILL DEVELOP
IN ADVANCE OF THE LOW...AND TRAILING COLD FRONT BY MIDNIGHT. THESE
STRONGER WINDS...COMBINED WITH A CONTINUED HIGHLY UNSTABLE
AIRMASS...WILL LEAD TO A MORE WIDESPREAD SEVERE THUNDERSTORM OUTBREAK
TONIGHT. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE LARGE
DAMAGING HAIL...DAMAGING WIND GUSTS TO 70 MPH...AND AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE THUNDERSTORMS WILL BE FOUND OVER THE REGION DURING THE MORNING
HOURS OF FRIDAY...WITH THE HIGHEST THREAT BEING OVER FAR SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI. DAMAGING WINDS AND HAIL WILL BE
PRIMARY THREAT FROM THESE THUNDERSTORMS. ANOTHER ROUND OF
THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND WEDNESDAY OF NEXT WEEK.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.
32
In the hours before
Special weather statement, Mar 31, 4:55 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 PM CST THU MAR 31 2005
LAZ040-312353-
ST. TAMMANY LA-
455 PM CST THU MAR 31 2005
AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LACOMBE AND SLIDELL. THIS THUNDERSTORM IS
MOVING TO THE NORTHEAST AT 25 MPH...AND WILL AFFECT AREAS IN AND NEAR
LACOMBE...SLIDELL...AND PEARL RIVER THROUGH 550 PM CST. THIS
THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...FREQUENT
LIGHTNING...AND WINDS GUSTING TO 40 MPH.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Local storm report, Mar 31, 5:08 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
&&
PGRIGSBYLocal storm report, Mar 31, 5:58 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
0515 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.75 INCH ST. TAMMANY LA NWS EMPLOYEE
0515 PM HAIL 9 W KILN 30.42N 89.59W
03/31/2005 0.75 INCH HANCOCK MS EMERGENCY MNGR
0520 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 1.75 INCH ST. TAMMANY LA BROADCAST MEDIA
0530 PM HAIL BATON ROUGE 30.45N 91.13W
03/31/2005 0.88 INCH EAST BATON ROUGE LA NWS EMPLOYEE
&&
PGRIGSBYLocal storm report, Mar 31, 7:53 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SLIDELL 30.28N 89.78W
03/31/2005 0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
REPORTED BY NWS EMPLOYEE AT TARGET SHOPPING CENTER
0504 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
0515 PM HAIL 9 W KILN 30.42N 89.59W
03/31/2005 0.75 INCH HANCOCK MS EMERGENCY MNGR
0515 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.75 INCH ST. TAMMANY LA NWS EMPLOYEE
0515 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 2.50 INCH ST. TAMMANY LA TRAINED SPOTTER
0520 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 1.75 INCH ST. TAMMANY LA BROADCAST MEDIA
0530 PM HAIL 1 W PICAYUNE 30.53N 89.70W
03/31/2005 0.88 INCH PEARL RIVER MS EMERGENCY MNGR
0530 PM HAIL BATON ROUGE 30.45N 91.13W
03/31/2005 0.88 INCH EAST BATON ROUGE LA NWS EMPLOYEE
0550 PM HAIL 10 NNE KILN 30.55N 89.37W
03/31/2005 1.00 INCH HANCOCK MS EMERGENCY MNGR
0557 PM HAIL WATSON 30.58N 90.95W
03/31/2005 1.75 INCH LIVINGSTON LA PUBLIC
0600 PM HAIL LIVINGSTON 30.50N 90.75W
03/31/2005 1.75 INCH LIVINGSTON LA EMERGENCY MNGR
GOLF BALL SIZE REPORTED ALONG US HIGHWAY 190 FROM WATSON
TO LIVINGSTON TO WALKER BETWEEN 550 AND 605 PM CST.
0615 PM HAIL EASLEYVILLE 30.93N 90.69W
03/31/2005 0.25 INCH ST. HELENA LA EMERGENCY MNGR
0641 PM HAIL 4 S FRANKLINTON 30.79N 90.14W
03/31/2005 1.75 INCH WASHINGTON LA AMATEUR RADIO
0645 PM HAIL AMITE 30.73N 90.51W
03/31/2005 1.00 INCH TANGIPAHOA LA EMERGENCY MNGR
0705 PM FUNNEL CLOUD 4 ESE WILMER 30.79N 90.30W
03/31/2005 TANGIPAHOA LA EMERGENCY MNGR
SPOTTED BY THE STATE POLICE
0710 PM HAIL 10 NE POPLARVILLE 30.94N 89.41W
03/31/2005 0.88 INCH PEARL RIVER MS EMERGENCY MNGR
0745 PM HAIL ENON 30.73N 90.08W
03/31/2005 1.00 INCH WASHINGTON LA EMERGENCY MNGR
0745 PM FUNNEL CLOUD 5 E FRANKLINTON 30.85N 90.06W
03/31/2005 WASHINGTON LA EMERGENCY MNGR
SPOTTED ALONG HIGHWAY 10
0745 PM HAIL ANGIE 30.96N 89.82W
03/31/2005 0.25 INCH WASHINGTON LA EMERGENCY MNGR
&&
PGRIGSBYLocal storm report, Mar 31, 8:15 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SLIDELL 30.28N 89.78W
03/31/2005 0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
REPORTED BY NWS EMPLOYEE AT TARGET SHOPPING CENTER
0504 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
0515 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 2.50 INCH ST. TAMMANY LA TRAINED SPOTTER
0515 PM HAIL 9 W KILN 30.42N 89.59W
03/31/2005 0.75 INCH HANCOCK MS EMERGENCY MNGR
0515 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.75 INCH ST. TAMMANY LA NWS EMPLOYEE
0520 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 1.75 INCH ST. TAMMANY LA BROADCAST MEDIA
0524 PM HAIL DENHAM SPRINGS 30.48N 90.96W
03/31/2005 1.00 INCH LIVINGSTON LA PUBLIC
0525 PM HAIL GREENWELL SPRING 30.58N 90.99W
03/31/2005 1.75 INCH EAST BATON ROUGE LA PUBLIC
0530 PM HAIL 5 NE WATSON 30.63N 90.89W
03/31/2005 0.50 INCH LIVINGSTON LA PUBLIC
REPORTED IN THE COMMUNUITY OF WEISS.
0530 PM HAIL BATON ROUGE 30.45N 91.13W
03/31/2005 0.88 INCH EAST BATON ROUGE LA NWS EMPLOYEE
0530 PM HAIL 1 W PICAYUNE 30.53N 89.70W
03/31/2005 0.88 INCH PEARL RIVER MS EMERGENCY MNGR
0550 PM HAIL 10 NNE KILN 30.55N 89.37W
03/31/2005 1.00 INCH HANCOCK MS EMERGENCY MNGR
0557 PM HAIL WATSON 30.58N 90.95W
03/31/2005 1.75 INCH LIVINGSTON LA PUBLIC
0600 PM HAIL LIVINGSTON 30.50N 90.75W
03/31/2005 1.75 INCH LIVINGSTON LA EMERGENCY MNGR
GOLF BALL SIZE REPORTED ALONG US HIGHWAY 190 FROM WATSON
TO LIVINGSTON TO WALKER BETWEEN 550 AND 605 PM CST.
0615 PM HAIL EASLEYVILLE 30.93N 90.69W
03/31/2005 0.25 INCH ST. HELENA LA EMERGENCY MNGR
0641 PM HAIL 4 S FRANKLINTON 30.79N 90.14W
03/31/2005 1.75 INCH WASHINGTON LA AMATEUR RADIO
0645 PM HAIL AMITE 30.73N 90.51W
03/31/2005 1.00 INCH TANGIPAHOA LA EMERGENCY MNGR
0700 PM HAIL 3 NNW PEARL RIVER 30.41N 89.77W
03/31/2005 2.75 INCH ST. TAMMANY LA BROADCAST MEDIA
BASEBALL SIZE HAIL REPORTED IN THE COMMUNITY OF HICKORY
BY MEDIA SPOTTER.
0705 PM FUNNEL CLOUD 4 ESE WILMER 30.79N 90.30W
03/31/2005 TANGIPAHOA LA EMERGENCY MNGR
SPOTTED BY THE STATE POLICE
0710 PM HAIL 10 NE POPLARVILLE 30.94N 89.41W
03/31/2005 0.88 INCH PEARL RIVER MS EMERGENCY MNGR
0745 PM HAIL ENON 30.73N 90.08W
03/31/2005 1.00 INCH WASHINGTON LA EMERGENCY MNGR
0745 PM FUNNEL CLOUD 5 E FRANKLINTON 30.85N 90.06W
03/31/2005 WASHINGTON LA EMERGENCY MNGR
SPOTTED ALONG HIGHWAY 10
0745 PM HAIL ANGIE 30.96N 89.82W
03/31/2005 0.25 INCH WASHINGTON LA EMERGENCY MNGR
0758 PM HAIL MAGNOLIA 31.15N 90.46W
03/31/2005 0.50 INCH PIKE MS EMERGENCY MNGR
0758 PM HAIL GULFPORT 30.39N 89.07W
03/31/2005 0.25 INCH HARRISON MS AMATEUR RADIO
&&
PGRIGSBYThunderstorm Wind, Amite
- When
- March 31, 10:00 PM CST
- Where
- Amite County, 4 mi W of Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.167, -90.900
Thunderstorm winds knocked down a tree which destroyed a mobile home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, March 31, 20051 death · 1 event
- Flash Flooding and Hail in Georgia, March 31, 2005$1.1 million · 1.75 in hail · 23 events
- Damaging Wind in Texas, March 31, 20053 injured · $700,000 · 70 kt wind · 1 event
- Strong Wind in Alabama, March 31, 20053 injured · $40,000 · 1 event
- Flash Flood in Alabama, March 31, 2005$80,000 · 1 event
- Flash Flooding in Florida, March 31, 2005$75,000 · 2 events
- Hail in Mississippi, March 31, 2005$45,000 · 1.75 in hail · 9 events
- Lightning Strike in Alabama, March 31, 2005$65,000 · 1 event
- Damaging Wind and Strong Wind in Indiana, March 31, 2005$60,000 · 54 kt wind · 2 events
- High Wind in California, March 31, 2005$50,000 · 54 kt wind · 3 events
- Flash Flood in Florida, March 31, 2005$40,000 · 1 event
- Hail and Damaging Wind in Georgia, March 31, 2005$25,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443144.